Narrow Results Clear All
Search results for "Health Literacy Improvement"
- Health Literacy Improvement
- Look-Alike, Sound-Alike Drugs
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.
Consumers Filling U.S. Prescriptions Abroad May Get the Wrong Active Ingredient Because of Confusing Drug Names.
FDA Public Health Advisory [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration advisory alerts clinicians and consumers to potential mistakes in prescriptions purchased abroad. The advisory includes a table of medications known to contain different active ingredients when purchased outside the United States.
Chase M. Wall Street Journal. August 16, 2005:D1.
This article reports that in other countries, some medications have the same brand name as U.S. medications but contain completely different ingredients, often for treatment of different conditions. To avoid mix-ups, the article cautions against purchasing prescription medications abroad.
Cases & Commentaries
- Spotlight Case
- Web M&M
Alan Forster, MD, MSc; December 2004
A patient arrives at the ED in acute kidney failure; another patient arrives at the ED profoundly hypoglycemic. Both mishaps were determined to stem from medication errors at the time of discharge.